Tumor lysis syndrome

  1. found this article at nursing center.com:

    tumor lysis syndrome is an oncologic emergency and requires immediate intervention. be sure that you are up-to-date on your knowledge of risk factors, pathophysiology, prevention, and management by exploring tumor lysis syndrome.
    (1.5 contact hours)
    •  
  2. 4 Comments

  3. by   jemb
    Thanks for the link, Karen.

    The article didn't mention the risk with monoclonal antibodies. I've had patients on Rituxan and Campath both develop TLS. Scary stuff. Their symptoms came on very rapidly, though - not hours later like the example in the article.
  4. by   oramar
    The AJN edition that just arrived in the last week had some really interesting stuff in it. So much so that I took it to work with me to show it around. Only second time I did that. The other article that rocked me back on my heels was the one about tissue necrosis and anticoagulant therapy. Very embarassed to say I had never heard of it before, very grateful to AJN for giving me heads up. Geez, we do soooo much anticoagulant theapy on my unit. I am bound to run into is sooner or later.
  5. by   TweetiePieRN
    Very interesting. Thank u for posting the link. I will be starting on the Oncology floor after graduation!
  6. by   suzanne4
    I am forwarding this article to my students, thanks for the link.
    Good information..............

close